Alert archive / North Dakota / Freeze Warnings in 2008
Freeze Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Sep 28, 2008, 2:07 PM MDT for 7 counties in North Dakota. It took effect at Sep 28, 2008, 8:21 PM MDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 28, 2008, 2:07 PM MDT (20:07 UTC)
- In effect from
- Sep 28, 2008, 8:21 PM MDT
- Expired
- Sep 29, 2008, 8:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 4:56 AM MDT | FREEZE 32 | Hettinger, ND | |
| Sep 29, 4:59 AM MDT | FREEZE 32 | Dickinson, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 282007 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 307 PM CDT SUN SEP 28 2008 ...FREEZE WARNING FOR EXTREME SOUTHWEST NORTH DAKOTA SUNDAY NIGHT THROUGH MONDAY MORNING... .COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND VERY LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO RAPIDLY COOL SUNDAY NIGHT...AND FALL BELOW FREEZING ACROSS EXTREME SOUTHWEST NORTH DAKOTA. MONDAY MORNING LOW TEMPERATURES IN THE UPPER 20S TO LOW 30S ARE EXPECTED ACROSS SLOPE...BOWMAN...HETTINGER AND ADAMS COUNTIES....WITH COOLER TEMPERATURES POSSIBLE IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN ACROSS SOUTHWEST NORTH DAKOTA TONIGHT TO PROTECT ANY REMAINING VULNERABLE VEGETATION. FURTHERMORE...CHILDREN HEADING TO SCHOOL ON MONDAY MORNING SHOULD HAVE PROPER CLOTHING TO PROTECT AGAINST SUB-FREEZING TEMPERATURES. PRECAUTION SHOULD ALSO BE TAKEN TO ENSURE PETS HAVE APPROPRIATE SHELTER AND WATER SOURCES FOR FREEZING OVERNIGHT TEMPERATURES. NDZ040-041-043-044-290445- /O.NEW.KBIS.FZ.W.0002.080929T0900Z-080929T1400Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 207 PM MDT SUN SEP 28 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. .COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY MONDAY MORNING. DRY AIR AT THE SURFACE WITH DEWPOINTS IN THE UPPER 20S TO NEAR 30...CLEAR SKIES AND VERY LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO RAPIDLY COOL SUNDAY NIGHT...AND FALL BELOW FREEZING ACROSS EXTREME SOUTHWEST NORTH DAKOTA. MONDAY MORNING LOW TEMPERATURES IN THE UPPER 20S TO LOW 30S ARE EXPECTED ACROSS SLOPE...BOWMAN...HETTINGER AND ADAMS COUNTIES....WITH COOLER TEMPERATURES POSSIBLE IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN ACROSS SOUTHWEST NORTH DAKOTA TONIGHT TO PROTECT ANY REMAINING VULNERABLE VEGETATION. FURTHERMORE...CHILDREN HEADING TO SCHOOL ON MONDAY MORNING SHOULD HAVE PROPER CLOTHING TO PROTECT AGAINST SUB-FREEZING TEMPERATURES. PRECAUTION SHOULD ALSO BE TAKEN TO ENSURE PETS HAVE APPROPRIATE SHELTER AND WATER SOURCES FOR FREEZING OVERNIGHT TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PJA
3 follow-up statements
000 WWUS73 KBIS 282014 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN SEP 28 2008 ...FREEZE WARNING FOR EXTREME SOUTHWEST NORTH DAKOTA SUNDAY NIGHT THROUGH MONDAY MORNING... .COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND VERY LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO RAPIDLY COOL SUNDAY NIGHT...AND FALL BELOW FREEZING ACROSS EXTREME SOUTHWEST NORTH DAKOTA. MONDAY MORNING LOW TEMPERATURES IN THE UPPER 20S TO LOW 30S ARE EXPECTED ACROSS SLOPE...BOWMAN...HETTINGER AND ADAMS COUNTIES....WITH COOLER TEMPERATURES POSSIBLE IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN ACROSS SOUTHWEST NORTH DAKOTA TONIGHT TO PROTECT ANY REMAINING VULNERABLE VEGETATION. FURTHERMORE...CHILDREN HEADING TO SCHOOL ON MONDAY MORNING SHOULD HAVE PROPER CLOTHING TO PROTECT AGAINST SUB-FREEZING TEMPERATURES. PRECAUTION SHOULD ALSO BE TAKEN TO ENSURE PETS HAVE APPROPRIATE SHELTER AND WATER SOURCES FOR FREEZING OVERNIGHT TEMPERATURES. NDZ040-041-043-044-290500- /O.COR.KBIS.FZ.W.0002.080929T0900Z-080929T1400Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 210 PM MDT SUN SEP 28 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND VERY LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO RAPIDLY COOL SUNDAY NIGHT...AND FALL INTO THE UPPER 20S TO LOW 30S MONDAY MORNING ACROSS SLOPE...BOWMAN...HETTINGER AND ADAMS COUNTIES....WITH COOLER TEMPERATURES POSSIBLE IN LOW LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PJA
000 WWUS73 KBIS 290221 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 921 PM CDT SUN SEP 28 2008 ...FREEZE WARNING FOR SOUTHWEST NORTH DAKOTA SUNDAY NIGHT THROUGH MONDAY MORNING... .COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND VERY LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO RAPIDLY COOL SUNDAY NIGHT...AND FALL BELOW FREEZING ACROSS SOUTHWEST NORTH DAKOTA. MONDAY MORNING LOW TEMPERATURES IN THE UPPER 20S TO LOW 30S ARE EXPECTED...WITH COOLER TEMPERATURES POSSIBLE IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN ACROSS SOUTHWEST NORTH DAKOTA TONIGHT TO PROTECT ANY REMAINING VULNERABLE VEGETATION. FURTHERMORE...CHILDREN HEADING TO SCHOOL ON MONDAY MORNING SHOULD HAVE PROPER CLOTHING TO PROTECT AGAINST SUB-FREEZING TEMPERATURES. PRECAUTION SHOULD ALSO BE TAKEN TO ENSURE PETS HAVE APPROPRIATE SHELTER AND WATER SOURCES FOR FREEZING OVERNIGHT TEMPERATURES. NDZ031>033-291030- /O.EXA.KBIS.FZ.W.0002.080929T0900Z-080929T1400Z/ GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON 821 PM MDT SUN SEP 28 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND VERY LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO RAPIDLY COOL SUNDAY NIGHT...AND FALL INTO THE UPPER 20S TO LOW 30S MONDAY MORNING ACROSS SOUTHWEST NORTH DAKOTA. COOLER TEMPERATURES ARE POSSIBLE IN LOW LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NDZ040-041-043-044-291030- /O.CON.KBIS.FZ.W.0002.080929T0900Z-080929T1400Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 821 PM MDT SUN SEP 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND VERY LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO RAPIDLY COOL SUNDAY NIGHT...AND FALL INTO THE UPPER 20S TO LOW 30S MONDAY MORNING ACROSS SLOPE... BOWMAN...HETTINGER AND ADAMS COUNTIES....WITH COOLER TEMPERATURES POSSIBLE IN LOW LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KBIS 290843 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 343 AM CDT MON SEP 29 2008 ...FREEZE WARNING FOR SOUTHWEST NORTH DAKOTA SUNDAY NIGHT THROUGH MONDAY MORNING... .COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY LATE MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM SHOULD ALLOW TEMPERATURES TO CONTINUE COOLING RAPIDLY MONDAY MORNING. TEMPERATURES WILL LIKELY FALL BELOW FREEZING ACROSS SOUTHWEST NORTH DAKOTA. PRECAUTIONS SHOULD BE TAKEN ACROSS THIS MORNING TO PROTECT ANY REMAINING VULNERABLE VEGETATION. FURTHERMORE...CHILDREN HEADING TO SCHOOL ON MONDAY MORNING SHOULD HAVE PROPER CLOTHING TO PROTECT AGAINST SUB- FREEZING TEMPERATURES. PRECAUTIONS SHOULD ALSO BE TAKEN TO ENSURE THAT OUTDOOR PETS HAVE APPROPRIATE SHELTER AND WATER SOURCES FOR FREEZING OVERNIGHT TEMPERATURES. NDZ031>033-040-041-043-044-291400- /O.CON.KBIS.FZ.W.0002.080929T0900Z-080929T1400Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 243 AM MDT MON SEP 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. COLD HIGH PRESSURE FROM CANADA WILL SETTLE ACROSS WESTERN NORTH DAKOTA BY LATE MONDAY MORNING. DRY AIR AT THE SURFACE...CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE SYSTEM SHOULD ALLOW TEMPERATURES TO CONTINUE COOLING INTO THE LOW 30S PRIOR TO SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SCHECK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Sep 28, 2:00 PM MDT, 7 minutes earlier.
Area forecast discussion, Sep 28, 2:00 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN SEP 28 2008 .SYNOPSIS...LOW PRESSURE OVER LAKE WINNIPEG AND HIGH PRESSURE ALONG THE FRONT RANGE OF THE CANADIAN AND NORTHERN CONUS ROCKIES WILL ADVECT COOL AND DRY AIRMASS TO THE NORTHERN PLAINS OVERNIGHT. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT BIGGEST CONCERN IN SHORT TERM GRIDS ARE OVERNIGHT TEMPERATURES TONIGHT AND MONDAY NIGHT. MODELS IN FAIR AGREEMENT AND USED MODEL BLEND FOR GRIDS...EXCEPT USED ADJMAVBC FOR OVERNIGHT LOWS TONIGHT. THIS SOLUTION GIVES ME FREEZE WARNING CRITERIA FOR MY SOUTHWEST FOUR COUNTIES AND WILL ISSUE FREEZE WARNING FOR THAT REGION. REMAINDER OF SHORT TERM IS DOMINATED BY BUILDING RIDGE OVER NORTHERN ROCKIES WITH SLOWLY RISING THICKNESS AND HEIGHTS. TEMPERATURES WILL HAVE LARGE DIURNAL SPREADS AS DRY AIR REMAINS OVER INCREASINGLY DRY NORTHERN PLAINS. FREEZE WARNING TONIGHT WITH AREAS FROST ON MONDAY NIGHT. DAYTIME HIGH TEMPERATURES NEAR NORMAL EARLY PORTION OF WEEK WILL RISE TO ABOVE NORMAL BY MIDWEEK. OVERNIGHT LOWS WILL BE NORMAL TO 5 DEGREES BELOW NORMAL. VERY DRY AIRMASS WITH NORTHWEST FLOW WILL PRECLUDE MENTION OF PRECIPITATION THROUGH THE SHORT TERM PERIOD. .LONG TERM...THURSDAY THROUGH SUNDAY MRF AND ECMWF AGREE ON THE DRY AND MILD H5 RIDGE REMAINING OVER THE FORECAST AREA THROUGH SATURDAY. BY SATURDAY NIGHT AND SUNDAY AN H5 LONG WAVE TROF OFF THE WEST COAST STARTS CROSSING THE ROCKIES. THE MRF IS FASTER WITH THIS FEATURE AND KEEPS IT AN OPEN WAVE TO THE WESTERN DAKOTAS BORDER BY SUNDAY MORNING. THE ECMWF DIGS THE TROF SOUTH AND CLOSES OFF AN H5 LOW...SENDING JUST A SMALL PIECE OF ENERGY INTO NORTH DAKOTA. AT ANY RATE...ENOUGH UNCERTAINTY IS PRESENT THAT FAR OUT...DAY 7...TO NOT INTRODUCE ANY POPS. HAVE INCREASED CLOUDS IN THE GRIDDED DATA FOR THAT PERIOD...BUT LEFT OUT MENTIONABLE POPS. TEMPERATURES THROUGH THE PERIOD 5 TO 10 DEGREES ABOVE NORMAL AS THE WARMEST AIR SLIDES EAST. && .AVIATION... COLD FRONT INTO THE RED RIVER VALLEY WILL CONTINUE PUSHING EAST OVERNIGHT. AVIATION CONCERN GOES TO LARGE AREA OF COLD ADVECTION LOWER CLOUD IN SASKATCHEWAN...PUSHING QUICKLY SOUTHEAST. MODEL GUIDANCE KEEPS THIS LOW CLOUD NORTH AND EAST OF THE TAF AREAS...BUT SATELLITE SHOWS A DIFFERENT TREND...BRINGING SCT-BKN LOW CLOUD TO KMOT AND KJMS. HAVE INTRODUCED LOWER CLOUD INTO THOSE TAFS AND WILL NEED TO MONITOR FOR COVERAGE AND TIMING. LOOK FOR POSSIBLE AMENDMENTS TO KMOT AND KJMS TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 8 AM MDT MONDAY FOR NDZ040-041-043- 044. && HW/PJA/JPM
Hazardous weather outlook, Sep 28, 2:59 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 359 AM CDT SUN SEP 28 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 359 AM CDT SUN SEP 28 2008 /259 AM MDT SUN SEP 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF FROST ARE FORECAST OVER THE REGION MONDAY NIGHT...WHEN COOL/DRY HIGH PRESSURE SETTLES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHECK
Nearby
Freeze Warnings in North Dakota, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.